The signs and symptoms of anaphylactic shock is a life-threatening allergic reaction. It requires immediate response, or the patient could die. Common antigens that are associated with allergic reaction or anaphylactic shock are certain foods such as nuts dairy, shellfish environmental allergens such as mold and pollen, insect stings, and medications. The symptoms range from nausea and vomiting to fever, rash or hives, back pain, bronchospasm, angioedema, circulatory collapse and feeling of impending doom (Randall, 2018). If anaphylactic shock is suspected the nurse would need to take specific steps. First stop any medications that are being given and notify the doctor. Assessing patients vitals signs, especially oxygen saturation and heart rate. Prepare for emergency response giving oxygen, IV fluids and epinephrine either IM or SQ. albuterol inhaler may be needed to help the patient breath, along with steroids and antihistamines. We need to be familiar with facilities protocol when it comes to allergic reactions. Educating our patient on the proper use of epi pens and when to use them would also be needed (Randall, 2018). There are other reasons for shortness of air, circulatory collapse, we need to make sure the cause of these symptoms. Anaphylaxis symptoms usually occur within minutes of exposure to an allergen. Sometimes, however, it can occur a half-hour or longer after exposure (anaphylaxis, n.d.).
Educating the patient on wearing a medical alert bracelet, keeping an epi-pen on their person, knowing signs and symptoms of an allergic reaction and knowing when to go to the emergency room. Reading labels to make sure of what is in your food and keeping a strict eye on their environment (anaphylaxis, n.d.). Watching for signs of allergic reaction and making sure to know what to do in an emergency.